Clinical Nurse Specialist Pharmacology & Medication Management Flashcards
6 cards from real Clinical Nurse Specialist practice questions. Tap to flip, then mark Knew It or Still Learning — missed cards come back until you master them.
Read the first 6 Clinical Nurse Specialist Pharmacology & Medication Management flashcards as text
A CNS is reviewing a patient's medication list and notes a new prescription for warfarin alongside daily aspirin. What is the primary concern?
Answer: Increased bleeding risk due to additive antiplatelet effects
Concurrent use of warfarin and aspirin increases bleeding risk because aspirin's antiplatelet effect is additive to warfarin's anticoagulation.
When counseling a patient starting metformin for type 2 diabetes, which side effect should the CNS emphasize as most common?
Answer: Gastrointestinal upset
Gastrointestinal symptoms such as nausea, diarrhea, and abdominal discomfort are the most common side effects of metformin, especially at initiation.
A patient on lisinopril develops a dry, persistent cough. What is the CNS's best recommendation?
Answer: Switch to an angiotensin receptor blocker (ARB)
ACE inhibitor-induced cough is a class effect; switching to an ARB provides equivalent blood pressure control without bradykinin-mediated cough.
Which monitoring parameter is most critical when a CNS initiates vancomycin therapy in a hospitalized patient?
Answer: Renal function and vancomycin trough levels
Vancomycin is nephrotoxic, so renal function and trough serum levels must be closely monitored to guide dosing and prevent toxicity.
A CNS reviews an order for morphine 4 mg IV q4h PRN for a postoperative patient. The patient has a respiratory rate of 8 breaths/min. What is the priority action?
Answer: Hold the dose, notify the provider, and prepare naloxone
Respiratory depression is a life-threatening opioid side effect; the CNS must hold the dose, alert the prescriber, and have naloxone ready for reversal.
Which drug-drug interaction is most clinically significant when a CNS manages a patient taking both simvastatin and clarithromycin?
Answer: Elevated simvastatin levels causing rhabdomyolysis risk
Clarithromycin inhibits CYP3A4, raising simvastatin plasma levels dramatically and increasing the risk of myopathy and rhabdomyolysis.
How this page was made: written with AI tools and published by Nathan Beja, founder of Practice Test Geeks, who is responsible for its content. Exam facts are checked against the official sources listed below. Not reviewed by a subject-matter expert. Editorial policy
Sources & references
Exam facts on this page (fees, format, dates, passing scores) are checked against these official sources; the date is our last check. Editorial policy
- nursingworld.org — Test delivery, eligibility, fees, exam format, renewal, test dates, score validity · verified Oct 2026
- aacn.org — Fees, test delivery, eligibility, exam format, passing score, renewal, retake fee, score release, test dates, score validity · verified Oct 2026